MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35563-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: "picc inserted through sheath and when they cracked peel away sheath to pull it apart, the white plastic part at the end broke off.Sheath was able to be removed and picc remained insitu.There was no reported patient harm or consequence".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one peel-away sheath for evaluation.Signs of use were observed.Visual inspection of the peel-away sheath revealed that one side of the peel away sheath extrusion was separated adjacent to the tab.Remains of the extrusion were still attached to the separated tab.One side of the sheath was split completely down the extrusion.The sheath was additionally severed to observe the cross section.The sheath body length from the tabs to the distal tip measured 4", which is within the specification limits of 3 7/8" - 4 1/8" per peel-away product drawing.The outer diameter of the sheath measured 0.1123" which is within the specification limits of 0.112-0.122" per the peel-away product drawing.A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis." the report of a broken peel away sheath tab was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath extrusion had separated directly adjacent to one tab.A device history record review was performed and no relevant findings were identified.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported: "picc inserted through sheath and when they cracked peel away sheath to pull it apart, the white plastic part at the end broke off.Sheath was able to be removed and picc remained insitu.There was no reported patient harm or consequence.".

Brand Name
ARROW PI PICC 3L 6FRX55CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20105258
Report Number9680794-2024-00819
Device Sequence Number8475100
Product Code LJS
UDI-Device Identifier00801902095657
UDI-Public(01)00801902095657(11)230921(17)250831(10)33F23H0476(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberPR-35563-HPHNM
Device Lot Number33F23H0476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2024
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown